Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 11, NWS New Orleans, LA

April 24, 2010Pearl River County, Mississippi

NWS New Orleans, LA issued this tornado warning at Apr 24, 2010, 10:03 AM CDT for Pearl River County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 10:03 AM CDT (15:03 UTC)
Expired
Apr 24, 2010, 10:30 AM CDT
In force
27 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
Apr 24, 10:15 AM CDTTSTM WND DMG12 Ne Poplarville, MSPOWER LINES DOWN AND POWER OUTAGES IN AND AROUND MAXIE MISSISSIPPI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 6:15 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2537 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
5.3
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WFUS54 KLIX 241503
TORLIX
MSC109-241530-
/O.NEW.KLIX.TO.W.0011.100424T1503Z-100424T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1003 AM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF POPLARVILLE...

* UNTIL 1030 AM CDT

* AT 1001 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  POPLARVILLE...MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3102 8949 3102 8947 3100 8946 3100 8944
      3102 8942 3102 8935 3100 8933 3091 8933
      3079 8950 3093 8964 3103 8951
TIME...MOT...LOC 1504Z 236DEG 52KT 3091 8946

$$
1 follow-up statement
367 
WWUS54 KLIX 241526
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1026 AM CDT SAT APR 24 2010

MSC109-241535-
/O.EXP.KLIX.TO.W.0011.000000T0000Z-100424T1530Z/
PEARL RIVER MS-
1026 AM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR NORTHEASTERN PEARL RIVER COUNTY WILL
EXPIRE AT 1030 AM CDT...

THE SIGNATURE THAT PROMPTED THE TORNADO WARNING HAS MOVED NORTHEAST 
OF PEARL RIVER COUNTY.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3102 8949 3102 8947 3100 8946 3100 8944
      3102 8942 3102 8935 3100 8933 3091 8933
      3079 8950 3093 8964 3103 8951
TIME...MOT...LOC 1525Z 236DEG 52KT 3108 8917

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 8:06 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 24, 8:06 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 AM CDT SAT APR 24 2010

.UPDATE...

...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. A VERY MOIST SOUNDING
WITH A NEARLY SATURATED LAYER BELOW 890 MILLIBARS AND A PW OF 1.89
INCHES. VERY UNSTABLE THIS MORNING WITH AN LI OF -9.4. A VERY
LARGE AMOUNT OF SHEAR PRESENT AS WELL AS A VERY FAST STORM MOTION
WITH A HELICITY OF 483 AND A STORM MOTION OF 32 KNOTS FROM THE
SOUTHWEST. GIVEN THE SHEAR...ALONG WITH THE STORM MOTION AND
DIRECTION THERE IS A POTENTIAL FOR TORNADOES THROUGH EARLY
AFTERNOON. STRONG SOUTHERLY WINDS PRESENT AT THE SURFACE WITH A
STRONG WEST...SOUTHWEST FLOW IN THE LOWER TO MIDDLE LEVELS.

&&

.PREV DISCUSSION... /ISSUED 620 AM CDT SAT APR 24 2010/

UPDATE...
UPDATING ALL ZONES TO HEADLINE TORNADO WATCH 92.

PREV DISCUSSION... /ISSUED 332 AM CDT SAT APR 24 2010/

SHORT TERM...
KEEP THE EYE TO THE SKY. HAVE NEVER SEEN HELICITY VALUES THIS HIGH
IN MODELED SOUNDING PROFILES. SOME ARE HINTING AT INSANE VALUES OF
1150 M2/S2 BY 12Z. EVEN THE LOCAL MODEL(ROS) RUN IS HIGHER THAN I HAVE
EVER SEEN AT AROUND 950. LOOKING AT THE 06Z LIX SPECIAL
SOUNDING...THESE NUMBERS ARE NOT ONLY ON PAR BUT EVEN HIGHER THAN
THE GUIDANCE WAS ALLUDING TO. THE SOUNDING ALSO SHOWS WHY THESE
VALUES ARE SO HIGH...EXTREMELY STRONG VEERING AND WIND SPEED
INCREASING EXPONENTIALLY OFF THE SFC. SO BASICALLY WE WILL SEE
SPEED AND DIRECTIONAL SHEAR MAXIMIZED THIS MORNING GIVING RISE TO
TS CELLS HIGHLY CAPABLE OF PRODUCING STRONG TORNADOES. THIS
ACTIVITY WILL BE SFC BASED AND WILL GET A LITTLE BETTER CAPE VALUE
IF THE SUN IS ABLE TO PEAK THROUGH AS WELL. DON'T REALLY NEED ANY
MORE VARIABLES TO AGGREVATE THIS SITUATION. ALL ACTIVITY WILL BE
SFC BASED BY DAYLIGHT. FROM 4AM TO DAYLIGHT...ONLY TS THAT ARE
FORMING ALONG BOUNDARIES ARE GOING SFC BASED. NOT TO EXPOUND ON
THIS TOO MUCH BUT IT WILL BE A VERY CLOSELY MONITORED WEATHER
SCENARIO UNTIL THE COLD FRONT MOVES THROUGH.

HIGH PRESSURE WILL SETTLE IN WITH COOLER DEW PT TEMPS FOR A FEW
DAYS. ANOTHER REINFORCING COLD FRONT MOVES THROUGH TUE EVENING.

LONG TERM...
THE NEXT SIGNIFICANT SYSTEM MAKES ITS WAY INTO THE AREA LATE IN
THE WEEK AND MAY BE A RAIN MAKER AS WELL AS STRONG WX.

AVIATION...
WIDESPREAD MVFR TO IFR CEILINGS PREVAILED ACROSS THE FORECAST AREA
EARLY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WERE
INCREASING ACROSS THE AREA...PARTICULARLY ACROSS THE MISSISSIPPI
COASTAL AREA. CONVECTION IS EXPECTED TO IMPACT ALL OF THE TERMINALS
TODAY WITH STRONG TO SEVERE THUNDERSTORMS CERTAINLY POSSIBLE AFTER
12Z. CONVECTION WILL END FROM WEST TO EAST FROM THE LATE MORNING
HOURS TO THE MID AFTERNOON HOURS. VFR CONDITIONS ARE FORECAST FROM
LATE AFTERNOON INTO THE OVERNIGHT PERIOD TONIGHT. 11

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TODAY AND INTO TONIGHT
FOR THE COASTAL WATERS IN ADVANCE OF A COLD FRONT THAT WILL PUSH ITS
WAY EAST ACROSS THE COASTAL WATERS LATE TODAY AND TONIGHT. IT WOULD
NOT BE SURPRISING TO SEE SOME GUSTS UP TOWARD GALE FORCE EVEN OUTSIDE
OF CONVECTION BETWEEN 12Z AND 18Z AS THE AXIS OF A STRONG LOW LEVEL
JET SHIFTS EAST ACROSS THE AREA. NUMEROUS THUNDERSTORMS...SOME
STRONG TO SEVERE...ARE EXPECTED ACROSS THE COASTAL WATERS TODAY
WHICH WILL TAPER OFF DURING THE EVENING HOURS. GENERALLY TRANQUIL
CONDITIONS WILL PREVAIL AFTER TONIGHT DURING THE FORECAST PERIOD.
ANOTHER COLD FRONT WILL PUSH INTO THE COASTAL WATERS TUESDAY NIGHT
INTO WEDNESDAY. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  82  53  78 /  10   0  10  10
BTR  59  83  56  79 /  10   0  10  10
ASD  61  83  58  78 /  20  10  10  10
MSY  64  82  61  80 /  20  10  10  10
GPT  64  82  59  77 /  30  10  10  10
PQL  63  82  58  77 /  40  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: AND LOWER TERREBONNE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM.

&&
Hazardous weather outlook, Apr 24, 6:25 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 AM CDT SAT APR 24 2010

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-251130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
625 AM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
SEVERE WEATHER...
SEVERE THUNDERSTORMS ARE EXPECTED TODAY UNTIL A COLD FRONT MOVES
THROUGH THE AREA THIS AFTERNOON. THERE IS A MODERATE RISK OF
SEVERE WEATHER ACROSS SOUTHWEST MISSISSIPPI AND THE NORTHERN
FLORIDA PARISHES...AND A SLIGHT RISK OF SEVERE WEATHER ACROSS THE
REMAINDER OF THE FORECAST AREA. THE MAIN CONCERNS WILL BE ISOLATED
TORNADOES...AS WELL AS LARGE HAIL AND DAMAGING WIND. TORNADO
WATCH NUMBER 92 HAS BEEN ISSUED THROUGH 1 PM FOR ALL AREAS
INCLUDING COASTAL WATERS OUT TO 20 NM.

MARINE HAZARDS...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ACROSS THE COASTAL
WATERS THROUGH THIS EVENING. WINDS OF 25 TO 30 KNOTS WILL CONTINUE
WITH GALE FORCE GUSTS POSSIBLE. SEAS OF UP TO 9 FEET CAN BE
EXPECTED...ESPECIALLY BEYOND 15 NAUTICAL MILES FROM SHORE. LOCALLY
HIGHER SEAS CAN BE EXPECTED IN AND AROUND ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RIVER FLOODING... MINOR FLOODING WILL CONTINUE ALONG THE
ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED.

In the hours before

Special weather statement, Apr 24, 7:22 AM CDT, 2 hours 41 minutes before
MSZ070-241245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
722 AM CDT SAT APR 24 2010

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING PIKE COUNTY...

AT 718 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MCCOMB...OR ABOUT 3 MILES NORTHWEST OF
SUMMIT...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Apr 24, 7:35 AM CDT, 2 hours 28 minutes before
MSZ069-070-241300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
735 AM CDT SAT APR 24 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING PIKE
COUNTY...AMITE COUNTY...

AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTHWEST OF MCCOMB...OR
ABOUT 3 MILES SOUTHEAST OF SMITHDALE...MOVING NORTHEAST AT 40 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA
TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Apr 24, 7:45 AM CDT, 2 hours 18 minutes before
LAZ034>037-047-048-241345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
745 AM CDT SAT APR 24 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE
COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...ST.
HELENA PARISH...WEST BATON ROUGE PARISH...WEST FELICIANA PARISH...

AT 742 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF NEW ROADS...OR
ABOUT 2 MILES NORTHWEST OF ERWINVILLE...MOVING NORTHEAST AT 45 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ZACHARY...SLAUGHTER...JACKSON...CLINTON...FELPS...DARLINGTON
AND EASLEYVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 8:00 AM CDT, 2 hours 3 minutes before
LAZ036-037-046>048-050-241400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
800 AM CDT SAT APR 24 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
IBERVILLE PARISH...EAST FELICIANA PARISH...LIVINGSTON PARISH...EAST
BATON ROUGE PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH...

AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTHWEST OF PLAQUEMINE...OR
ABOUT 5 MILES SOUTHWEST OF ADDIS...MOVING NORTHEAST AT 60 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BRUSLY...GARDERE...PORT ALLEN...WESTMINSTER...BATON ROUGE...
BATON ROUGE AIRPORT...BAKER...DENHAM SPRINGS...ZACHARY...GREENWELL
SPRING...SLAUGHTER...WATSON...PRIDE AND CLINTON

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 24, 9:15 AM CDT, 48 minutes before
MSZ071-241515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
915 AM CDT SAT APR 24 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WALTHALL COUNTY...

AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTHWEST OF COLUMBIA...OR
ABOUT 6 MILES SOUTHEAST OF SALEM...MOVING NORTHEAST AT 55 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Apr 24, 9:46 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 AM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             BOGALUSA                30.78N 89.86W
04/24/2010  E1.00 INCH       WASHINGTON         LA   NWS EMPLOYEE

            FORMER NWS EMPLOYEE REPORTED QUARTER SIZED HAIL IN
            BOGALUSA.

&&

DMANNING

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:16 AM CDTSevere Thunderstorm WarningLIXJackson29 min
Apr 24, 5:45 AM CDTSevere Thunderstorm WarningLIXWalthall30 min
Apr 24, 5:54 AM CDTTornado WarningLIXPike, Walthall23 min
Apr 24, 8:08 AM CDTTornado WarningLIXAmite, Pike37 min
Apr 24, 9:26 AM CDTSevere Thunderstorm WarningLIXPearl River64 min
Apr 24, 4:27 PM CDTCoastal Flood AdvisoryLIX3 hr

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.